Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I'm depressed. To put it simply. Because of acne, it's getting worse as well. I'm going to get to go to a private dermatologist soon and get a prescription for accutane. I also want to get treatment for depression though, can you do both at the same time? My acne is the primary cause of my depression so I desperately need to get rid of it and the antibiotic I'm on now is doing nothing. In fact , I think It's making it worse.

I just feel so terrible? Will I still get Accutane if I tell my GP that I feel depressed?

Edited by 95tomwest

Share this post


Link to post
Share on other sites

I'm so sorry :( I can really relate to this. I know that you can use lexapro (for depression) and accutane at the same time, so you could always ask your doctor about that. I'm wary of the side effects for lexapro (I did get a prescription but currently am not using it) so I'm trying to find a good counsellor in my area instead, though it's sort of a frustrating process. Good luck, my friend.

Share this post


Link to post
Share on other sites

I personally don't think accutane causes depression, rather you're depressed because of your skin condition. If you tell your doctor or derm that you have depression, 140% sure they will NOT give you accutane because some say that accutane causes people to be depressed and have suicidal thoughts. I took it and never been more happier because of how much my skin had improved... and I'm only on the starting of 2nd month!

Share this post


Link to post
Share on other sites

I'm going to get to go to a private dermatologist soon and get a prescription for accutane. I also want to get treatment for depression though, can you do both at the same time?

Best solution: do none.

Try Wai Diet instead, it will clear your acne in 2-4weeks and get you better of your depression. And the best of this: you won't have the side effects of Accutane and chemicals doctors would prescribe you for depression.

Check my signature. Good luck!!

Share this post


Link to post
Share on other sites

I've struggled with severe depression most of my life and have been on almost every anti-depressant available for the past 9 years. I finally went off them about 6 months ago and am doing surprisingly well. I am getting pretty close to having to resort to Accutane as nothing else seems to work but am in major fear of the depression.

My doctor told me that a lot of patients will need to take an anti-depressant with the Accutane because it causes most patients depression.

Not everyone's body reacts the same but every person I know who has ever been on it felt severely depressed. Because I have a history of depression, I was told I must get a letter of approval from my old Doc who dispensed my meds before she could approve the Accutane.

So the answer is yes. You can definitely do them at the same time under a Docs supervision. And absolutely don't keep the fact that you're already depressed from the Doctor. It's important to be honest for your safety! :) Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×